Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 28, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 15, 2007, 7:16 PM HST for Kalawao County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 7:16 PM HST (05:16 UTC)
- Expired
- Jun 16, 2007, 4:00 AM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 160516 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 716 PM HST FRI JUN 15 2007 HIZ022-161400- /O.NEW.PHFO.WI.Y.0028.070616T0516Z-070616T1400Z/ HALEAKALA SUMMIT- 716 PM HST FRI JUN 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SATURDAY... WEATHER OBSERVATIONS FROM THE SUMMIT OF HALEAKALA INDICATE THAT WINDS HAVE BEEN GRADUALLY RISING TODAY. SOUTHEAST WINDS OF 30 TO 35 MPH...WITH SOME GUSTS TO NEAR 50 MPH...ARE EXPECTED OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ R BALLARD
1 follow-up statement
000 WWHW70 PHFO 161413 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 413 AM HST SAT JUN 16 2007 HIZ022-162200- /O.EXP.PHFO.WI.Y.0028.000000T0000Z-070616T1400Z/ /O.NEW.PHFO.WI.Y.0029.070616T1413Z-070616T2200Z/ HALEAKALA SUMMIT- 413 AM HST SAT JUN 16 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... ...WIND ADVISORY HAS EXPIRED... THE WINDS ATOP THE SUMMIT OF HALEAKALA ARE COMING DOWN GRADUALLY BUT ARE STILL ABOVE WIND ADVISORY CRITERIA THIS MORNING. WINDS AT THE SUMMIT WILL BE SOUTHEAST AT 25 TO 35 MPH THIS MORNING... DIMINISHING BELOW ADVISORY CRITERIA THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 15, 4:00 PM HST, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 15, 4:00 PM HST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI JUN 15 2007 .SYNOPSIS...TRADE-WIND WEATHER WILL CONTINUE...BUT OUR WEATHER WILL TURN DRIER TOMORROW. A SURFACE RIDGE WILL KEEP TRADE WINDS BLOWING OVER THE ISLANDS. THE TRADES WILL CARRY A CLOUD BAND OVER THE ISLANDS TONIGHT BRINGING MORE WINDWARD SHOWERS...BUT CLOUDS AND SHOWERS WILL TAPER OFF TOMORROW MORNING. SHOWERS MAY INCREASE AGAIN STARTING TUESDAY NIGHT AS MORE LOW-LEVEL MOISTURE SPREADS WEST OVER THE ISLANDS. && .DISCUSSION...THERE ARE NO SIGNS THAT ANYTHING WILL HAPPEN TO INTERRUPT THE TRADE-WIND WEATHER OVER THE ISLANDS. A SURFACE RIDGE WILL REMAIN NORTH OF THE ISLANDS AND KEEP THE TRADES BLOWING. SATELLITE IMAGERY SHOWS A NORTHWEST TO SOUTHEAST BAND OF LOW CLOUDS MOVING TOWARD THE ISLANDS FROM THE EAST. THIS CLOUD BAND WILL KEEP WINDWARD AREAS QUITE CLOUDY AND RATHER SHOWERY TONIGHT AND SOME SHOWERS WILL SPREAD LEEWARD ON THE SMALLER ISLANDS. TOMORROW MORNING THE CLOUD BAND WILL BE MOVING AWAY TO THE WEST. A LOW ALOFT THAT HAS BEEN MAKING THE ATMOSPHERE A BIT UNSTABLE IS ALSO MOVING OFF TO THE WEST. WITH THE ATMOSPHERE MORE STABLE AND FEWER SHOWER-BEARING CLOUDS IN THE TRADE-WIND FLOW OUR WEATHER WILL REMAIN RATHER DRY THROUGH TUESDAY. WINDWARD SHOWERS MAY INCREASE AGAIN STARTING TUESDAY NIGHT BUT LEEWARD AREAS OF MAUI AND THE BIG ISLAND WILL REMAIN QUITE DRY. && .MARINE... WE HAD EXPECTED TO DROP THE HIGH SURF ADVISORY THIS EVENING...BUT THE LANAI BUOY HAS SHOWN LITTLE CHANGE IN THE SWELL SINCE THIS MORNING AND WE HAVE RECEIVED REPORTS OF 6-8 FOOT SURF AT MAKAPUU AND SANDY BEACH THIS AFTERNOON. WE WILL CONTINUE THE HIGH SURF ADVISORY THROUGH SATURDAY MORNING. THE COMPUTER MODELS CONTINUE TO SHOW A LONG FETCH OF TRADE WINDS EAST OF THE ISLANDS THAT WILL CAUSE SURF TO RISE ALONG EAST-FACING SHORES OVER THE NEXT COUPLE OF DAYS. THERE IS SOME POSSIBILITY A HIGH SURF ADVISORY MAY BE REQUIRED FOR THE EAST-FACING SHORES...BUT THE PERIOD MAY REMAIN TOO SHORT FOR BREAKING WAVES TO REACH THE 8 FOOT ADVISORY THRESHOLD. A RIDGE FAR NORTHEAST OF THE ISLANDS REMAINS STRONG ENOUGH TO PRODUCE WINDS ABOVE THE SMALL CRAFT ADVISORY...SCA...LEVEL OF 25 KT AROUND MAUI AND THE BIG ISLAND. WE EXPECT THE RIDGE TO WEAKEN ENOUGH TO DROP THE WINDS BELOW THE ADVISORY-LEVEL BY SUNDAY EVENING. THE COMPUTER MODELS SHOW A HIGH IN THE GULF OF ALASKA MOVING SOUTHEAST EARLY NEXT WEEK. THIS HIGH IS LIKELY TO BOOST THE TRADE WINDS BACK UP...SO A NEW SCA MAY BE NEEDED BY WEDNESDAY. .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. HIGH SURF ADVISORY FOR SOUTH-FACING SHORES OF ALL ISLANDS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:55 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 32 hr |
| Jun 16, 4:13 AM HST | Wind Advisory | HFO | Kalawao | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.